Facebook Pixel
EmpowHER Guest

Having prolonged bleeding since started birth control pills to control getting more ovarian cyst

By Anonymous April 8, 2015 - 6:13pm
Rate This

I am told that I have one ovarian cyst and dr has put me on contraceptive pills from my this periods but I am having bleeding for last nine days ! Is it ok ?

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for reaching out to us for help with your concern.

Spotting or breakthrough bleeding can occur while you are taking the active pills. This is a common side effect during the first 3 months of birth control pills use and up to 50% of users may experience this. By the third pack of pills, 90% of women are no longer experiencing spotting.

However, in your case, you have been bleeding for nine consecutive days. Please contact your gynecologist's office and report this. Adjustment to the type of oral contraceptive prescribed may be necessary.


April 9, 2015 - 6:14am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!